Hail, Wilkinson
- When
- June 24, 3:10 PM EST
- Where
- Wilkinson County, Gordon
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.883, -83.333
The public reported penny-sized hail in Gordon and golf ball-sized hail in Ivey.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 24, 1:55 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT THU JUN 24 2004 .SHORT TERM...PATTERN OF SHORT WAVES EJECTING FROM LOUISIANA AND THE UPPER TEXAS COAST IN BROAD SOUTHWEST FLOW WILL CONTINUE THROUGH SATURDAY. ONE SHORT WAVE NOW MOVING INTO WESTERN PORTION OF THE STATE WITH MOST LIGHTNING OVER THE SOUTHWEST CWFA IN AREA OF GREATEST INSTABILITY. ANOTHER STRONGER WAVE POISED TO MOVE OVER THE NORTHWEST PORTION OF THE STATE LATER TONIGHT. GFS STILL HAS PROBLEMS WITH FEEDBACK...BUT ETA ALSO SHOWS THE AREA UNDER GOOD LIFT TONIGHT AND FRIDAY. DIFFERENCE COMES SATURDAY AS GFS SHOWS MUCH BETTER DRYING OVER THE NORTH IN THE WAKE OF THE STRONGER SHORT WAVE FRIDAY. SUSPECT THIS MAY BE DUE TO OVERDEVELOPED SURFACE LOW. STILL ETA HINTS AT SOME MID LEVEL DRYING NORTH FOR SATURDAY SO WILL LOWER POPS SOME SATURDAY...ESPECIALLY NORTH. .LONG TERM...MOISTURE RETURNS SUNDAY AHEAD OF ANOTHER SHORT WAVE. THIS WILL BRING HIGHER POPS AGAIN SUNDAY. FOR THE REST OF THE PERIOD...UPPER PATTERN OF TEXAS LOW AND RIDGE OFF THE EAST COAST WHICH HAS KEPT US IN THE TROPICAL CONNECTION SHOULD BREAK DOWN BY MIDWEEK. AS RIDGE BUILDS OVER TEXAS AND TROUGH DEEPENS ALONG THE EAST COAST SHOULD LEAD TO MORE ZONAL FLOW WHICH WILL TREND THE POPS BACK CLOSER TO CLIMATOLOGY. && .HYDROLOGY...FAR NORTH RECEIVED 1 TO 2 INCHES OF PRECIP LAST NIGHT AND FFG NOW BELOW 2 INCHES/3 HOURS IN THOSE AREAS. WILL NEED TO MONITOR ANY HEAVY RAIN FOR POTENTIAL LOCALIZED FLOODING. DONT SEE ENOUGH WIDESPREAD HEAVY RAIN TO JUSTIFY A FLASH FLOOD WATCH AT THE PRESENT TIME. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 81 68 81 / 50 60 50 30 ATHENS 68 82 68 82 / 50 60 50 30 GAINESVILLE 67 80 67 80 / 60 60 50 30 ROME 69 83 69 84 / 60 70 50 30 COLUMBUS 71 86 71 86 / 40 50 50 40 MACON 71 87 71 87 / 40 50 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT THU JUN 24 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241548- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 AM EDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH TONIGHT... .SYNOPSIS... A FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL MOVE SOUTH INTO CENTRAL GEORGIA THIS AFTERNOON. THIS FRONT WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE PERIODS OF HEAVY RAIN...GUST WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... A MOIST AIRMASS ALONG WITH A FRONTAL BOUNDARY MOVING SOUTH THROUGH THE AREA WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND PROFILES WILL BE WEAK TODAY WITH MID TO UPPER LEVEL TEMPERATURES REMAINING WARM...THUS IT IS NOT LIKELY THUNDERSTORMS WILL REACH SEVERE CRITERIA. PRECIPITABLE WATER VALUES WILL BE IN THE 1 TO 2 INCH RANGE SO HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 326 PM EDT THU JUN 24 2004 GAZ081-082-242000- 326 PM EDT THU JUN 24 2004 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CRAWFORD AND BIBB COUNTIES UNTIL 400 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MACON...AND ANOTHER STORM NEAR ROBERTA...MOVING EAST AT 25 MPH. THESE STORM HAS THE POTENTIAL TO PRODUCE...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 400 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT THU JUN 24 2004 GAZ072-073-083-084-242030- 344 PM EDT THU JUN 24 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH IN TWIGGS...WILKINSON...JONES AND BALDWIN COUNTIES UNTIL 430 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRISWOLDVILLE...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 430 PM EDT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The public reported penny-sized hail in Gordon and golf ball-sized hail in Ivey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410389.